MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1MM MICROBIOLOGY BRUSH 5/CS; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1MM MICROBIOLOGY BRUSH 5/CS; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number 130
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, 130, 1mm microbiology brush 5/cs, was being used during an internal/external biliary drain procedure on (b)(6) 2022 when it was reported ¿tubing broken off in patient and was not able to be removed.¿.The reporter also stated that the patient had prolonged hospitalization.Further assessment questions were sent, and the reporter gave further explanation of the procedure by saying, ¿4 french delivery catheter was subsequently advanced over the wire to the level of the ampulla for acquisition of brush biopsy.Unsuccessful brush biopsy samples due to advancement of conmed catheter became kinked and could not be removed over the wire.The hub of the catheter was cut and removed.Attempts were made to remove catheter through a 6fr vascular sheath without success.¿.The procedure was completed after a 30-minute delay.The patient was reported as currently being in the hospital.This report is being raised on the basis of injury due to device component being left in the patient.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore the event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame 40,345 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised to inspect the catheter for any damage which may have occurred in transit.Avoid touching the catheter near the plug as the warmth from your hands may cause the plug to melt.Check visually for kinked, bent, or flattened areas.Check the handle apparatus for any visible damage but be careful not to move it and expel the plug.Do not use if the catheter or handles appear damaged in any way.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
1MM MICROBIOLOGY BRUSH 5/CS
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15247897
Report Number3007305485-2022-00127
Device Sequence Number5808009
Product Code BTG
UDI-Device Identifier10653405052340
UDI-Public(01)10653405052340(17)261102(10)202111035
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K820771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number130
Device Catalogue Number130
Device Lot Number202111035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic